Homology, Homotopy and Applications

Volume 12 (2010)

Number 1

The Horrocks correspondence for coherent sheaves on projective spaces

Pages: 327 – 353

DOI: http://dx.doi.org/10.4310/HHA.2010.v12.n1.a16


Iustin Coandă (Institute of Mathematics of the Romanian Academy, Bucharest, Romania)


We establish an equivalence between the stable category of coherent sheaves (satisfying a mild restriction) on a projective space and the homotopy category of a certain class of minimal complexes of free modules over the exterior algebra Koszul dual to the homogeneous coordinate algebra of the projective space. We also relate these complexes to the Tate resolutions of the respective sheaves. In this way, we extend from vector bundles to coherent sheaves the results of G. Trautmann and the author (2005), which interpret in terms of the BGG correspondence the results of Trautmann (1978) about the correspondence of Horrocks (1964), (1977). We also give direct proofs of the BGG correspondences for graded modules and for coherent sheaves and of the theorem of Eisenbud, Fløystad and Schreyer (2003) describing the linear part of the Tate resolution associated to a coherent sheaf. Moreover, we provide an explicit description of the quotient of the Tate resolution by its linear strand corresponding to the module of global sections of the various twists of the sheaf.


coherent sheaf; projective space; stable category; derived category

2010 Mathematics Subject Classification

13A02, 14F05, 18E30

Full Text (PDF format)

Published 1 January 2010